Minnesota, 2006

Hail in Minnesota, September 6, 2006

September 6, 2006 · NWS DLH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Sep 6, 1:52 PM CST, 6 hours 21 minutes earlier.

Area forecast discussion, Sep 6, 1:52 PM CST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
252 PM CDT WED SEP 6 2006

.DISCUSSION...SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE
OVER MAINLY NORTHERN MINNESOTA...WITH A FEW DEVELOPING NEAR
LADYSMITH AS WELL.

LAPS AND FORECAST SOUNDINGS INDICATE CAPE VALUES FROM 700-1400J/KG
OVER MUCH OF OUR CWA. SHEAR IS LOW THIS AFTERNOON OVER NORTHERN MN.

CU FIELD INCREASING OVER NORTHWEST WISCONSIN...WITH A LINE OF CU
ALSO DEVELOPING SOUTH OF KHIB. AREAS NEAR LAKE SUPERIOR WILL BE
LAST TO SEE ANY CU AND SHOWERS/STORMS AS STRATUS DECK HAS DELAYED
WARMING. HEATING...AS WELL AS A WEAK WAVE ALOFT AND WARM AIR
ADVECTION HAS BEEN CAUSING THE SHOWERS/STORMS...AND THE BULK OF
THIS ACTIVITY WILL DIMINISH AFTER SUNSET. THE CHANCE FOR SHOWERS
WILL CONTINUE TONIGHT IN NORTHWEST WISCONSIN...WHERE BETTER
ISENTROPIC LIFT EXISTS. MODELS HAVE BEEN CONSISTENT WITH SOME QPF
OVER NORTHWEST WISCONSIN.

MODELS COMING INTO BETTER AGREEMENT WITH THE STRONG COLD FRONT
MOVING IN THURSDAY THROUGH FRIDAY NIGHT. HOWEVER...THERE ARE STILL
TIMING ISSUES AND THE GFS AND THE UKMET ARE SLOWER THAN THE ECMWF.
THE NAM IS THE QUICKEST...BLOWING THE FRONT THROUGH THURSDAY
NIGHT. WE WENT WITH A COMPROMISE SOLUTION...CLOSER TO GFS/UKMET
BUT NOT QUITE AS SLOW. A DT/DPROG OF THE GFS SHOWS ITS BEEN
FASTER OVER THE PAST COUPLE RUNS.

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALONG THE FRONT. INL
SOUNDING FROM THURSDAY AFTERNOON/EVENING SHOW CAPES INCREASING TO
1400J/KG WITH ADEQUATE SHEAR FOR A FEW STORMS TO BECOME SEVERE. IF
THE FASTER NAM SOLUTION IS CORRECT AND THE FRONT MOVES IN CLOSER
TO PEAK HEATING...THERE WILL BE A BETTER CHANCE FOR SEVERE STORMS.

COLD TEMPERATURES EXPECTED BEHIND THE FRONT...WITH THE GFS
FORECASTING 850MB TEMPERATURES OF -1C TO 4C BY 12Z SAT. FROST WILL
BE AN INCREASING THREAT THIS WEEKEND INTO EARLY NEXT WEEK. AS THE
HIGH BUILDS DOWN...DRIER AIR WILL BE MOVING IN CREATING FEW CLOUDS
AND LIGHTER WINDS.

&&

.POINT FORECAST TEMPS/POPS...
DLH  52  80  54  59 /  20  10  30  30
INL  48  79  47  57 /  10  20  30  20
BRD  51  83  53  64 /  10  10  30  20
HYR  49  81  54  63 /  20  10  30  30
ASX  52  79  56  61 /  20  10  40  30

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...NONE.

MELDE
Hazardous weather outlook, Sep 6, 2:16 PM CST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
316 PM CDT WED SEP 6 2006

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-071230-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
316 PM CDT WED SEP 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY
EVENING...ESPECIALLY OVER FAR NORTHERN MINNESOTA. A FEW OF THE
STORMS WILL PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON THROUGH
FRIDAY NIGHT. A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS
THURSDAY AFTERNOON AND EVENING...ESPECIALLY OVER NORTHERN MINNESOTA.

A STRONG COLD FRONT WILL USHER IN COLDER AIR FOR THE WEEKEND...AND
THERE WILL BE A CHANCE FOR FROST OVER THE NORTHLAND...MAINLY
SATURDAY NIGHT...SUNDAY NIGHT AND PERHAPS EVEN MONDAY NIGHT. CLOUD
COVER AND WIND SPEED WILL HAVE A BIG IMPACT ON WHAT AREAS WILL SEE
FROST. LATER FORECASTS WILL HAVE MORE DETAILS ON THE FROST
POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

MELDE

The radar

The Duluth radar (KDLH), 53 km away, was scanning. The volume nearest the first event began at 02:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Louis

When
September 6, 8:13 PM CST
Where
St. Louis County, 3 mi SSE of Brimson
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
47.250, -91.867

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534061.